How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 3194
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

My friend who was on insulin stopped taking it in March

Customer Question

my friend who was on insulin stopped taking it in March after her husband died. She has no insurance so won't go to the Dr. She refuses to take any of her medications. She doesn't remember things, loses things, confused and her body hurts.
JA: What medications do you take daily? Are you allergic to any medications?
Customer: She doesn't take any
JA: Anything else in your medical history you think the doctor should know?
Customer: No
Submitted: 1 month ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 1 month ago.

Hi,

Im sorry to hear about your friend. if she was on insulin that means that her diabetes was so far advanced that without it, her glucose levels would have been very high. Since she has stopped using insulin in march, that means for the last 7 months her organs have been exposed to the dangers of high blood glucose levels. It is very likely that her kidneys have been damaged because of the high glucose levels and she may be ine arly stages of renal failure which would explain the memory issues, the forgetfulnness and the bodyaches. In addition she may have also lost feeling in her legs which would cause repeated injuries to the feet and that can be dangerous and even lead to amputations. In addition her eyes sight may also be affected.

now there is NO easy solution to this, as long as her blood glucose levels are uncontrolled she will continue to worsen and she may even fall into a coma suddenly because of this. It is nothing short of a miracle that she hasnt fallen into a coma yet, but chances are that she will eventually if the glucose levels are not controlled. The best that you can do for her right now is to take her to a walk in clinic where she can get the treatment she needs. There are various free clinics in cities where people can get treatment. If that isnt possible then the ER or teh urgent care center is the only other option. This is NOT something which can be treated with anything at home. She needs full workup to exclude all of teh conditions i have listed above and she needs to be restarted on insulin so that her risk of complications is minimized.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 1 month ago.

Would you like to know anything else? If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating.

Customer: replied 1 month ago.
No
Expert:  Dr. Muneeb Ali replied 1 month ago.

Ok, i hope that your friend gets the treatment that she needs and i wish you and her the best of luck, with the right treatment she can recover easily and be at her best again.

Related Medical Questions